MAUDE Adverse Event Report: ENCORE MEDICAL, L.P. TURON SHOULDER; TURON PRIMARY HUMERAL STEM, SZ 10

ENCORE MEDICAL, L.P. TURON SHOULDER; TURON PRIMARY HUMERAL STEM, SZ 10
Catalog Number 520-01-010
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/17/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the humeral stem loosening.
 
Additional Manufacturer Narrative
The reason for this revision surgery was due to the stem loosening.The previous surgery and the revision detailed in this investigation occurred over 7 months apart.The healthcare professional indicated there was a serious risk to the patient.There was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported component used in the previous surgery met design and manufacturing requirements.The device was within it's expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the stem loosening.The root cause of this complaint was a revision surgery due to the stem loosening.There are many factors that may contribute to the event that are outside the control of djo surgical are loose joints from degenerative tissues, incorrect implant selection or improper surgical technique.No additional information was submitted with the complaint regarding pre-existing conditions of the patient or any activities that may have contributed to the event and hence a definitive root cause cannot be determined.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
TURON SHOULDER
Common Device Name
TURON PRIMARY HUMERAL STEM, SZ 10
Manufacturer (Section D)
ENCORE MEDICAL, L.P.
9800 metric blvd.
austin TX 78758
MDR Report Key6570993
Report Number1644408-2017-00351
Device Sequence Number10798777
Product Code KWS
UDI-Device Identifier00888912024891
UDI-Public(01)00888912024891
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K080402
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/06/2022
Device Catalogue Number520-01-010
Device Lot Number455G1212
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/17/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/16/2017
Supplement Report FDA Received Date06/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
520-54-026,LOT 942C1052
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age59 YR